Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 19, NWS Miami, FL

October 18, 2011

NWS Miami, FL issued this small craft advisory at Oct 18, 2011, 3:50 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 3:50 PM EDT (19:50 UTC)
Expired
Oct 20, 2011, 3:53 AM EDT
In force
36 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WHUS72 KMFL 181950
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT TUE OCT 18 2011

AMZ650-651-670-671-190400-
/O.CON.KMFL.GL.W.0002.000000T0000Z-111019T1900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
350 PM EDT TUE OCT 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT WEDNESDAY. 

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL
  CONTINUE THROUGH THIS EVENING AND OVERNIGHT...WITH FREQUENT
  GUSTS OVER 35 KNOTS ARE EXPECTED TO OCCUR. SEAS WILL ALSO BE 4
  TO 6 FEET IN THE ATLANTIC WATERS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ610-630-GMZ656-657-676-190400-
/O.NEW.KMFL.SC.Y.0019.111018T1950Z-111019T1900Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
350 PM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CONTINUED THE A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT WEDNESDAY.


* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL
  CONTINUE THROUGH THIS EVENING AND OVERNIGHT WITH GUSTS TO 35
  KNOTS. SEAS OF 4 TO 6 FEET NEAR-SHORE GULF WATERS UP TO 7 TO 9
  FEET OFFSHORE GULF WATERS COULD ALSO BE EXPECTED TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
531 
WHUS72 KMFL 190215
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1015 PM EDT TUE OCT 18 2011

AMZ630-191200-
/O.UPG.KMFL.SC.Y.0019.000000T0000Z-111019T1900Z/
/O.EXA.KMFL.GL.W.0002.000000T0000Z-111019T1900Z/
BISCAYNE BAY-
1015 PM EDT TUE OCT 18 2011

...GALE WARNING IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 3 PM EDT WEDNESDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS 25 TO 30 KNOTS WILL
  CONTINUE THROUGH THE OVERNIGHT HOURS WITH FREQUENT GUSTS TO 35
  KNOTS ARE POSSIBLE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ650-651-670-671-191200-
/O.CON.KMFL.GL.W.0002.000000T0000Z-111019T1900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1015 PM EDT TUE OCT 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS 25 TO 30 KNOTS WILL
  CONTINUE THROUGH THE OVERNIGHT HOURS...WITH FREQUENT GUSTS UP TO
  40 KNOTS ARE EXPECTED TO OCCUR. SEAS WILL ALSO BE 4 TO 7 FEET IN
  THE ATLANTIC WATERS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ610-GMZ656-657-676-191200-
/O.CON.KMFL.SC.Y.0019.000000T0000Z-111019T1900Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1015 PM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT
WEDNESDAY...

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL 
  CONTINUE THROUGH THIS EVENING AND OVERNIGHT WITH GUSTS TO 35 
  KNOTS. SEAS OF 4 TO 6 FEET NEAR-SHORE GULF WATERS UP TO 7 TO 9 
  FEET OFFSHORE GULF WATERS COULD ALSO BE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
655 
WHUS72 KMFL 191623
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1223 PM EDT WED OCT 19 2011

AMZ630-650-651-670-671-200030-
/O.CAN.KMFL.GL.W.0002.000000T0000Z-111019T1900Z/
/O.EXB.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1223 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND WAVES: SOUTHWEST WINDS FROM 20 TO 25 KNOTS WILL
  CONTINUE THROUGH THIS EVENING BECOMING NORTHWEST AND SLOWLY
  SUBSIDE OVER NIGHT. GULF STREAM SEAS FROM 7 10 10 FEET WILL
  SUBSIDE TO NEAR 7 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-GMZ656-657-676-200030-
/O.EXT.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1223 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
THURSDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS NEAR 21 KNOTS ACROSS
  THE LOCAL GULF WATERS AND LAKE OKEECHOBEE WILL CONTINUE THROUGH
  THIS EVENING AND SLOWLY SUBSIDE OVER NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
938 
WHUS72 KMFL 192038
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT WED OCT 19 2011

AMZ610-630-650-651-670-671-GMZ656-657-676-200400-
/O.CON.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
438 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS AND WAVES: WEST WINDS FROM 20 TO 25 KNOTS WILL CONTINUE
  THROUGH THIS EVENING BECOMING NORTHWEST AFTER MIDNIGHT. GULF
  STREAM SEAS 5 TO 7 FEET SUBSIDING TO NEAR 6 FEET BY MIDNIGHT. ON
  THE GULF SIDE...SEAS WILL BE 4 TO 6 FEET NEAR-SHORE AND 8 TO 10
  FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
437 
WHUS72 KMFL 200210
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1010 PM EDT WED OCT 19 2011

GMZ656-657-200315-
/O.CAN.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
1010 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS HAVE DECREASED BELOW 20 KNOTS THIS EVENING.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE
NEAR-SHORE GULF WATERS OF SOUTH FLORIDA.

$$

AMZ610-630-650-651-670-671-GMZ676-201200-
/O.CON.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1010 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS AND WAVES: WEST TO NORTHWEST WINDS FROM 20 TO 25 KNOTS
  WILL CONTINUE THROUGH TONIGHT. GULF STREAM SEAS WILL BE AROUND 6
  FEET TONIGHT. ON THE GULF SIDE...SEAS WILL BE 4 TO 6 FEET NEAR-
  SHORE AND 8 TO 10 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
427 
WHUS72 KMFL 200753
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OUTER GULF WATERS...

GMZ676-201600-
/O.CAN.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
/O.NEW.KMFL.SC.Y.0020.111020T0900Z-111021T0600Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
353 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS AROUND 15 KNOTS...COMBINED WITH
  A NORTHWEST SWELL OF 3 TO 4 FEET...WILL KEEP SEAS IN THE OUTER
  GULF WATERS OFF OF COLLIER COUNTY ABOVE 7 FEET THROUGH LATE
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-630-650-651-670-671-200900-
/O.CAN.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
353 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN TO 15 KNOTS OR LESS AND SEAS IN THE ATLANTIC
HAVE FALLEN TO 5 FEET AND THE SMALL CRAFT ADVISORY FOR ALL ZONES 
HAVE BEEN CANCELED. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 1:37 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 18, 1:37 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
137 PM EDT TUE OCT 18 2011

.AVIATION...
A LINE OF MODERATE RAIN WILL CONTINUE TO AFFECT KAPF THROUGHOUT
THE AFTERNOON HOURS. THIS LINE OF RAIN WILL BEGIN TO PUSH INTO THE
EAST COAST TERMINALS AS THE AFTERNOON PROGRESSES. CURRENTLY THERE
ARE SOME STRONG TO SEVERE THUNDERSTORMS OUT IN THE GULF OF MEXICO. IF
THESE STORMS HOLD TOGETHER THEY WILL REACH KAPF LATER THIS
AFTERNOON AND THEN THE EAST COAST TERMINALS EARLY THIS EVENING.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
THE OVERNIGHT HOURS AS A STRONG PREFRONTAL TROUGH MOVES THROUGH
THE REGION. WINDS WILL BEGIN TO SHIFT TO THE SOUTHWEST AND THEN
WEST THROUGH THE MORNING HOURS TOMORROW AS THE FRONT MOVES
THROUGH.

CWC

&&

.PREV DISCUSSION... /ISSUED 1105 AM EDT TUE OCT 18 2011/

UPDATE...

CONDITIONS CONTINUE TO INDICATE THE POTENTIAL FOR A RAPIDLY DEVELOPING
FRONTAL SYSTEM IN THE NORTHEAST GULF AND THE POTENTIAL FOR SEVERE
WEATHER ACROSS THE REGION LATE TODAY INTO TONIGHT. AS THE GULF LOW
CONTINUES TO MOVE TO THE NORTHEAST, AN UPPER LEVEL TROUGH WILL
DIG INTO THE SOUTHEAST U.S. AND HELP TO DEVELOP THE LOW INTO A
RAPIDLY DEVELOPING COLD FRONT. ACCOMPANYING THE FRONTAL
DEVELOPMENT WILL BE THE POTENTIAL FOR A SEVERE WEATHER THREAT
ACROSS THE AREA. THE THREATS INCLUDE THE POTENTIAL FOR TORNADO
DEVELOPMENT AND STRONG LINE WINDS AS A SQUALL LINE COULD
DEVELOPMENT LATER TODAY INTO TONIGHT. THE LOW LEVEL WIND PROFILE
COULD BECOME MORE FAVORABLE FOR TORNADO/DAMAGING WINDS LATE TODAY
INTO TONIGHT. IN A COORDINATION CALL WITH THE STORM PREDICTION
CENTER , A TORNADO WATCH MAY BE CONSIDERED FOR THE AREA, BUT MORE
LIKELY ISSUED LATER TODAY IF CONDITIONS WARRANT IT. OF COURSE THE
OTHER CONTINUING THREAT IS FOR FLOODING ACROSS THE REGION AS RAINS
ACROSS THE AREA FROM RECENT DAYS HAVE SATURATED THE GROUNDS AND
ANY ADDITIONAL ACCUMULATIONS WILL QUICKLY RUN-OFF. ALTHOUGH A
FLOOD WATCH IS CURRENTLY NOT UNDER CONSIDERATION, URBAN TYPE
FLOODING IS CERTAINLY POSSIBLE AND FLOOD STATEMENTS WILL BE ISSUED
AS WARRANTED.

AS THE AFOREMENTIONED FRONT RAPIDLY DEVELOPS, WINDS AND SEAS
ACROSS THE LOCAL WATERS ARE EXPECTED TO RAPIDLY INCREASE. BY
TONIGHT, WINDS ACROSS THE OFF SHORE ATLANTIC WATERS COULD INCREASE
TO NEAR 29 KNOTS, WITH FREQUENT GUSTS TO NEAR GALE FORCE POSSIBLE,
MAINLY TO THE EAST OF PALM BEACH COUNTY WITH A GALE WATCH IN
EFFECT FOR TONIGHT. ELSEWHERE SMALL CRAFT ADVISORIES WILL BE IN
EFFECT. PLEASE CONSULT THE MARINE FORECAST FOR MORE DETAIL.

60

PREV DISCUSSION... /ISSUED 713 AM EDT TUE OCT 18 2011/

AVIATION...OVC CONDITIONS WILL CONTINUE ACROSS S FL TODAY WITH SCT
LOWER STRATOCU CLOUDS AND LIGHT TO MODERATE RAIN WITH AN OCCASIONAL
EMBEDDED HEAVIER SHOWER. MOSTLY VFR EXPECTED DURING THE DAY FOR EAST
COAST TAF SITES...BUT SHOWERS WILL PRODUCE MVFR CONDITIONS AS THEY
CROSS THE TAF SITES THIS MORNING. FOR KAPF...MVFR CONDITIONS ARE
EXPECTED THROUGH THE TAF PERIOD...AND IFR AND EVEN BRIEF LIFR
CONDITIONS ARE POSSIBLE. AN AREA OF LOW PRESSURE ACROSS THE EASTERN
GULF WILL MOVE TOWARDS CENTRAL/SOUTH FLORIDA THIS AFTERNOON AND
GUSTY WINDS OF 30 KNOTS ARE EXPECTED AT KAPF. GUSTY WINDS OF 20 TO
25 KNOTS OR GREATER ARE EXPECTED AT THE REST OF THE TERMINALS LATE
MORNING THROUGH THE END OF THE TAF PERIOD. STRONG TO SEVERE STORMS
MAY BE POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS AS A
STRONG PREFRONTAL TROUGH MOVES ACROSS THE STATE. ATTM...COVERED THIS
WITH A PROB30...AS MVFR OR EVEN IFR CONDITIONS WILL BE POSSIBLE IN
STORMS.

UPDATE TO INCLUDE GALE WATCH TO PALM BEACH WATERS TONIGHT AS
WELL AS A GENERAL CORRECTION TO THE WARNING SECTION

.STRONG TO POSSIBLE SEVERE WEATHER THIS EVENING/TONIGHT...
.BECOMING WINDY WITH GALE FORCE GUSTS POSSIBLE IN THE GULF AND
ATLANTIC WATERS TONIGHT...

DISCUSSION...LATEST SURFACE ANALYSIS PLACES SURFACE LOW N OF THE
YUCATAN PENINSULA AND MODELS SIMILAR IN TRAJECTORY THOUGH ECMWF THE
FASTER OF THE THREE. REGARDLESS...UPPER WESTERLY WINDS HAVE SHEARED
THE SYSTEM AND PCPN/THUNDER WELL TO THE NE OF THE LOW. AS THE LOW
TRACKS NORTHWARD...A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD
TOWARD N FLA AS THE LOW MOVES NNE. BY THIS EVE...THE LOW MOVES
ASHORE OVER N FLA AROUND APPALACHIA BAY AND MOVES ACROSS N FLA
TONIGHT. S FLA WILL GET A DOUBLE SHOT OF FRONTAL PASSAGES. THE FIRST
FRONT TRAILS THE SURFACE LOW AND MOVES THROUGH S FLA IN THE AM HOURS
WED AND THE SECOND FRONT MOVES THROUGH S FLA IN THE PM HOURS WED
WITH COOLER DRIER AIR ENVELOPING S FLA THU.

FOR THE SHORT TERM...TODAY THROUGH THU...WIDESPREAD BUT LIGHT RAIN
WILL AFFECT S FLA THIS MORNING BUT AS THE DAY PROGRESSES RAINFALL
COULD BECOME HEAVIER MAINLY IN THE W HALF AS THE SHEARED WEATHER
MOVES NNE THROUGH THE E GUF OF MEX. AT THIS TIME RAINFALL...THOUGH
POSSIBLE LOCALLY HEAVY...SHOULD NOT CAUSE A HUGE WIDESPREAD PROBLEM
BUT LOCAL FLOODING OF LOW LYING AND FLOOD PRONE AREAS POSSIBLE W.
LIGHT RAIN AGAIN POSSIBLE EARLY TONIGHT...MAINLY NW AREAS...BUT
INCREASING AND SPREADING ACROSS THE ENTIRE CWA BY WED MORNING AS THE
FIRST FRONT PROVIDES SOME LIFT TO AN ALREADY VERY MOIST ATMOSPHERE
WITH SPEED DIVERGENCE ALOFT AS A JET ROUNDS THE BASE OF AN UPPER
TROUGH OVER THE GULF COAST STATES. SOME THUNDERSTORMS TONIGHT COULD
BE STRONG TO SEVERE AS A SQUALL LINE MAY DEVELOP. THE SECOND FRONT
MOVES BOLDLY THROUGH S FLA WED WITH WIDESPREAD SHRA/THUNDER. SOME
LINGERING SHRA IN THE EVE HOURS THEN BECOMING COOLER AND DRY THU.

EXTENDED PERIOD...FRI THROUGH MON...HIGH PRES WILL AFFECT S FLA
THROUGH THE PERIOD WITH COOLER AND DRY AIR ADVECTING FROM THE N
UNTIL THE WEEKEND WHEN A NE WIND FLOW REDEVELOPS OFF OF THE ATLC
WITH SOME SHOWER ACTIVITY SUN NIGHT AND MON.

MARINE...POSSIBLY A GALE WATCH FOR THE ATLC WATERS MAY BE ISSUED
FOR THIS EVENING AND OVERNIGHT. INITIALLY...A SMALL CRAFT ADVISORY
FOR THE GULF WATERS IS IN EFFECT AS SOUTHERLY WINDS INCREASE WITH
THE LOW MOVING NORTHWARD THROUGH THE GULF. EXERCISE CAUTION ELSE
-WHERE. BY THIS EVENING...ADVISORY CRITERIA WILL APPLY TO ALL MARINE
ZONES WHICH WILL PERSIST THROUGH WED EVE. WINDS SHIFT TO SW EARLY
WED AM AT 20 TO 25 KT AND BECOME NW AS THE SECOND FRONT MOVES
THROUGH...THEN DECREASING OVERNIGHT WED INTO THU. WIND GUSTS COULD
NEAR GALE FORCE AFTER MIDNIGHT TONIGHT MAINLY IN THE ATLC WATERS BUT
CONDITIONS IN THE GULF NEED TO BE MONITORED AS WELL DEPENDING UPON
THE STRENGTHENING AND MOVEMENT OF THE GULF LOW. WINDS VEERING LOWERS
THE RIP CURRENT RISK TO MODERATE E COAST BEACHES BUT ALSO PRODUCES A
MODERATE RISK TO THE COLLIER COUNTY BEACHES.

FIRE WEATHER...NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  86  61  78 / 80 70 20 10
FORT LAUDERDALE  78  87  65  79 / 80 70 20 10
MIAMI            78  86  66  79 / 80 70 20 10
NAPLES           76  83  64  78 / 80 70 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

     GALE WATCH FROM 11 PM EDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...57/DG
Hazardous weather outlook, Oct 18, 3:49 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT TUE OCT 18 2011

FLZ063-066>075-168-172>174-191100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
349 PM EDT TUE OCT 18 2011

...TORNADO WATCH IN EFFECT UNTIL 10 PM THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...GALE WARNING ATLANTIC WATERS THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE
OVERNIGHT HOURS AS A STRONG TROUGH OF LOW PRESSURE MOVES ACROSS
THE REGION. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS IN
EXCESS OF 70 MPH, ISOLATED TORNADOES, SMALL HAIL, AND HEAVY
RAINFALL.

TORNADOES: SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES
ARE POSSIBLE THROUGH THIS EVENING.

WATERSPOUTS: THERE IS A HIGH RISK FOR WATERSPOUTS ACROSS THE
ATLANTIC AND GULF WATERS.

RIP CURRENTS: SOUTH SOUTHEAST AROUND 20 KNOTS WILL LEAD TO A
MODERATE RISK FOR RIP CURRENTS. SOUTH SOUTHWESTERLY WINDS OF 20
TO 25 KNOTS ALONG THE GULF BEACHES WHICH WILL LEAD TO A MODERATE
RISK OF RIP CURRENTS IN COLLIER COUNTY.

WIND: STRONG DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH ARE
POSSIBLE TODAY AND ESPECIALLY THIS EVENING INTO THE OVERNIGHT
HOURS. SOUTH WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
GALE FORCE ARE EXPECTED OVER THE GULF WATERS. SOUTH WINDS WILL
INCREASE OVER THE ATLANTIC WATERS WITH FREQUENT GUSTS OF 35 KNOTS
THIS EVENING THROUGH MIDDAY WEDNESDAY.

HAIL: SMALL HAIL MAY OCCUR WILL OCCUR WITH SOME THUNDERSTORMS
THROUGH THIS EVENING.

FLOODING: A FLOOD WATCH REMAINS IN EFFECT. WITH SATURATED
GROUNDS, LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING,
ESPECIALLY IN URBAN AREAS AND LOCALES WITH POOR DRAINAGE.
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE THROUGH WEDNESDAY
MORNING.

WAVES: SEAS IN THE GULF WATERS BEYOND 15 NAUTICAL MILES FROM
SHORE WILL RANGE FROM 7 TO 9 FEET THROUGH TONIGHT. SEAS WILL
BUILD TO 7 TO 9 FEET THIS EVENING AND OVERNIGHT ACROSS MOST OF
THE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS MARINE CONDITIONS ARE LIKELY ACROSS THE GULF OF MEXICO
WATERS THROUGH AT LEAST WEDNESDAY AS WINDS AND SEAS REMAIN
ELEVATED. MARINE CONDITIONS ACROSS THE ATLANTIC, LAKE OKEECHOBEE
AND BISCAYNE BAY ARE LIKELY TO CONTINUE TO BE ROUGH AND HAZARDOUS
THROUGH WEDNESDAY AS A STRONG COLD FRONT APPROACHES AND MOVES
THROUGH SOUTH FLORIDA.

DEEP TROPICAL MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE
REGION. PERIODS OF HEAVY RAINFALL ARE POSSIBLE ACROSS PORTIONS OF
THE AREA ON WEDNESDAY, INCREASING THE POTENTIAL FOR FLOODING.
SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE AN OCCASIONAL
LIGHTNING STRIKE AND GUSTY WINDS THROUGH WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:44 AM EDTGale WatchMFL11 hr
Oct 18, 5:20 AM EDTSpecial Weather StatementMFLBroward40 min
Oct 18, 8:19 AM EDTSpecial Weather StatementMFLPalm Beach26 min
Oct 18, 8:29 AM EDTTornado WarningMFLPalm Beach16 min
Oct 18, 11:33 AM EDTSpecial Marine WarningMFL57 min
Oct 18, 12:29 PM EDTSpecial Marine WarningMFL2 hr
Oct 18, 2:24 PM EDTSpecial Marine WarningMFL2 hr
Oct 18, 2:49 PM EDTFlood WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more7 hr
Oct 18, 3:35 PM EDTSpecial Marine WarningMFL115 min
Oct 18, 3:40 PM EDTGale WarningMFL21 hr
Oct 18, 5:13 PM EDTSpecial Weather StatementMFLLee32 min
Oct 18, 5:24 PM EDTSpecial Marine WarningMFL66 min
Oct 18, 5:48 PM EDTSpecial Weather StatementMFLCollier27 min
Oct 18, 6:10 PM EDTSpecial Marine WarningMFL95 min
Oct 18, 6:50 PM EDTSpecial Marine WarningMFL85 min
Oct 18, 7:06 PM EDTTornado WarningMFLGlades28 min
Oct 18, 7:40 PM EDTTornado WarningMFLGlades33 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.